The two that come first to mind are Cymbalta and Neurontin. Both of these are non narcotic and are prescribed for nerve pain. Other meds for this problem can be found at the following link:
Hope this helps,
Hey 'D', welcome. This is a site with a tremendous amount of information. In fact, between all the people together, you will get more information than even your doctor has. Be a fly, and check out other questions from other groups. They are sure to have answers that you might need.
As far as nerve pain, everyone is correct. There is a plethora of medication out there for nerve pain, but the problem is what works for one person, either doesn't do a thing for another, or causes awful side effects. Case in point, I called Neurontin, or gabapentin (generic) my "miracle drug. Seriously, talking to a person who could barely leave my home for YEARS, I was literally dancing, and jumping, just to show off how great I felt. Unfortunately, I was on the max dose of 1200mg/3X a day. I gained over 90 pounds in just fluid! My ankles were so big, my son called them "cankles". It's beenfour years since I got off of it, and I still have all the "cankles" and have to wear compression hose daily. I constantly have to be monitored for DPT, with ultra sound because my one leg is literally TWICE the size of the other one, (and the other one is pretty big too). I have lost 30 lbs of the original 90, but I get so angry when these doctors tell me that I have to lose weight, when I don't eat very much, and because of the pain in my legs from all the swelling, I can't exercise anywhere but a pool.
Cymbalta worked very well with me, for awhile. I had to keep upping the dose because I would get used to it. Now I am on the maximum dosage, and maybe it is working, but I can't remember anymore, and I can't get off of it.
Lyrica made me sick within the first dose, and after three days, I quit.
Do you understand what I am saying? It is a hit and miss trial for each med. And there are dozens of meds to try. I wish that I had known about this group back when the doctors were hitting am missing with me, because hindsight is ALWAYS 20/20. Good luck, work with your doctor, and check out other peoples remarks so that you don't gain 90 lbs before you realize it's not you eating too much :-)
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Feb 2013 • 1 answer
Posted 4 Mar 2013 • 4 answers
Posted 24 Aug 2013 • 1 answer
Posted 4 Sep 2015 • 3 answers
Posted 2 May 2016 • 0 answers